Alert archive / Texas / Wind Advisories in 2005
Wind Advisory 3, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Oct 5, 2005, 9:23 PM CDT for 14 counties in Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 5, 2005, 9:23 PM CDT (02:23 UTC)
- Expired
- Oct 6, 2005, 5:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Fort Worth, TX
Counties Comanche County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hood County, TX, Jack County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 86 km from the middle of the area, began a volume at 02:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.4 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 254 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1875 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KFWD 060223 NPWFWD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FORT WORTH TX 923 PM CDT WED OCT 5 2005 ...WIND ADVISORY IN EFFECT FOR WESTERN SECTIONS OF NORTH TEXAS TONIGHT... .A STRONG COLD FRONT WILL MOVE THROUGH ALL OF NORTH TEXAS TONIGHT...RESULTING IN STRONG NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH ACROSS THE HIGHER TERRAIN AREAS OF NORTH TEXAS. A WIND ADVISORY HAS BEEN ISSUED FOR THOSE LOCATIONS ALONG AND TO THE NORTHWEST OF A LINE FROM BOWIE...TO WEATHERFORD...TO HAMILTON...TO GOLDTHWAITE. TXZ091-100>102-115>117-129>132-141>143-061000- /X.NEW.KFWD.WI.Y.0003.051006T0223Z-051006T1000Z/ MONTAGUE-YOUNG-JACK-WISE-STEPHENS-PALO PINTO-PARKER-EASTLAND- ERATH-HOOD-SOMERVELL-COMANCHE-MILLS-HAMILTON- INCLUDING THE CITIES OF...BOWIE...NOCONA...GRAHAM...OLNEY... JACKSBORO...DECATUR...BRIDGEPORT...BRECKENRIDGE...MINERAL WELLS... WEATHERFORD...BRIAR...CISCO...EASTLAND...RANGER...GORMAN... STEPHENVILLE...DUBLIN...GRANBURY...OAK TRAIL SHORES...GLEN ROSE... COMANCHE...DE LEON...GOLDTHWAITE...HAMILTON...HICO 923 PM CDT WED OCT 5 2005 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM THURSDAY FOR THE AREA NORTHWEST OF A LINE FROM BOWIE...TO WEATHERFORD...TO HAMILTON...TO GOLDTHWAITE. A STRONG COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT... RESULTING IN NORTH WINDS OF 20 TO 25 MPH WITH GUSTS TO 35 MPH...ESPECIALLY IN AREAS OF HIGHER TERRAIN. A WIND ADVISORY MEANS THAT WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. TRASH CANS AND OTHER LOOSE OBJECTS OUTSIDE SHOULD BE SECURED. $$ 92
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Oct 5, 6:10 PM CDT, 3 hours 13 minutes earlier.
Area forecast discussion, Oct 5, 6:10 PM CDT, 3 hours 13 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT WED OCT 5 2005 .AVIATION... STRONG COLD FRONT HAS MOVED JUST SOUTH OF A KTUL...KOKC...KCDS...KLBB LN AT 23Z AND MOVING SOUTH-SOUTHEAST AT APPROX 20 KNOTS. FRONT IS EXPECTED TO PASS THROUGH KDFW ABOUT 04Z AND KACT 07-08Z. VFR AHEAD OF THE FRONT THEN MVFR WITH BKN-OVC 010-020 AND SCTD SHRA REST OF THE NIGHT AND IN THE MORNING.SOME PATCHY SHRA MAY CONTINUE KDFW TRACON 18-21Z. CIGS ARE NOT EXPECTED TO BECOME VFR UNTIL 21Z. LOW LEVEL FLOW 5-10KTS WILL BACK TO THE EAST/NORTHEAST THIS EVENING...THEN NORTH BEHIND THE FRONT WITH SPEEDS INCREASING TO 15-22 KTS WITH GUSTS 25-30 KTS THROUGH EARLY AFTERNOON THURSDAY THEN 13G22KT INTO THE EVENING HOURS. 75 && .UPDATE... 557 AM. HAVE UPDATED TO BUMP THE WINDS UP TONIGHT AND TOMORROW. ADJUSTED SKY COVER TO GO CLOUDY FOR MOST AREAS FOR LATE TONIGHT AND TOMORROW. HOURLY TEMPERATURES AND DEWPOINT GRIDS WERE ALSO AMENDED TO SHOW A SHARP DROP BEHIND THE FRONT BASED ON EXTRAPOLATED TIMING. NO OTHER CHANGES AT THIS TIME. TR/92 && .DISCUSSION... 300 PM COLD FRONT STILL ON THE WAY. SHOULD MAKE THE NORTHWEST CORNER OF THE AREA NEAR SUNSET...THE METROPLEX NEAR MIDNIGHT...AND THE SOUTHEAST CORNER OF NORTH TEXAS BEFORE SUNRISE. ISOLATED THUNDERSTORMS POSSIBLE NORTHWEST HALF UNTIL ABOUT MIDNIGHT...THEN JUST RAIN AFTER THAT. RAINFALL AMOUNTS WILL BE LIGHT IN THE EAST AND SOUTHEAST...BUT WESTERN ZONES MAY GET UP TO A HALF INCH OF RAIN...POSSIBLY LOCALLY HIGHER. THAT IS STILL NOT ENOUGH RAIN TO BREAK THE DROUGHT...BUT IT IS A START. ETA/NAM IS STILL THE ALL WET MODEL BUT ISENTROPIC LIFT IS VERY WEAK BEHIND THE FRONT OVER NORTH TEXAS. GFS/ETA/NGM ALL AGREE ON THE WEAK LIFT...BUT ETA KEEPS POPS OVER NORTH TEXAS ANYWAY SO HAVE TRENDED POPS MORE TOWARDS GFS/NGM SOLUTION. NORTH WINDS BEHIND THE FRONT WILL RUN IN THE 15 MPH RANGE...WITH GUSTS INTO THE MID 20S DURING THE DAY. BY FRIDAY EXPECT NORTH NEAR 10 MPH BECOMING LIGHT FRIDAY NIGHT THROUGH THE WEEKEND. WITH CLOUDS AND SOME SHOWERS/SPRINKLES EXPECTED DURING THE DAY THURSDAY...NORTH TEXAS HIGHS WILL HAVE TROUBLE BREAKING 60 IN THE NORTHWEST THIRD AND BREAKING 70 IN ALL THE REST EXCEPT FOR POSSIBLY THE FAR SOUTHEAST COUNTIES. FRIDAY THROUGH THE WEEKEND LOOKS GREAT WITH A SLOW WARMING TREND...LIGHT WINDS...AND A LOT OF SUN. BY MONDAY THERE IS A PACIFIC FRONT TRYING TO MOVE INTO NORTH TEXAS...BUT LATEST MODEL RUNS SHOW IT WEAKER THAN YESTERDAY AND DO NOT BRING MUCH PRECIP INTO OUR AREA. 84 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 59 62 52 68 / 40 30 10 10 WACO, TX 63 66 52 69 / 40 30 10 10 PARIS, TX 58 64 48 68 / 40 30 10 10 DENTON, TX 58 61 49 68 / 60 30 20 10 MCKINNEY, TX 59 62 51 68 / 40 30 10 10 DALLAS, TX 59 62 52 68 / 40 30 10 10 TERRELL, TX 60 64 51 68 / 40 30 10 10 CORSICANA, TX 63 66 51 70 / 20 30 10 10 TEMPLE, TX 64 67 53 71 / 40 30 20 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && /84
Hazardous weather outlook, Oct 5, 3:25 PM CDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT WED OCT 5 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061100- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL- NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS- LIMESTONE-LEON-MILAM-ROBERTSON- 325 PM AM CDT WED OCT 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A STRONG COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT. THE FRONT WILL CROSS THE RED RIVER BETWEEN 8 AND 9 PM...MOVE ACROSS THE METROPLEX JUST BEFORE MIDNIGHT...AND THROUGH THE REMAINDER OF NORTH TEXAS BEFORE SUNRISE. THUNDERSTORMS AND RAIN SHOWERS ARE EXPECTED TO DEVELOP ALONG AND IMMEDIATELY BEHIND THE FRONT. THUNDERSTORM COVERAGE WILL BE GREATEST OVER NORTHWESTERN PORTIONS OF NORTH TEXAS...GENERALLY NORTH AND WEST OF THE DALLAS-FORT WORTH METROPLEX. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING STRIKES...MAINLY BEFORE MIDNIGHT. NORTHERLY WINDS OF 20 TO 25 MPH AND COOLER TEMPERATURES WILL ALSO ACCOMPANY THE FRONT. .DAYS TWO THROUGH SEVEN... EARLY NEXT WEEK...ANOTHER UPPER LEVEL SYSTEM WILL APPROACH NORTH TEXAS. THIS SYSTEM WILL BRING A SLIGHT CHANCE OF THUNDERSTORMS MONDAY AND TUESDAY...MAINLY TO THE EXTREME WESTERN PORTIONS OF NORTH TEXAS. IT IS TOO EARLY TO ASSESS THE SEVERE WEATHER POTENTIAL... HOWEVER...ANY STORMS WHICH DEVELOP WILL PRODUCE AT LEAST BRIEF HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING IF ANY THUNDERSTORMS ALONG THE FRONT BECOME STRONGER THAN CURRENTLY EXPECTED.
In the hours before
Special weather statement, Oct 5, 7:35 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 735 PM CDT WED OCT 5 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-060430- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 735 PM CDT WED OCT 5 2005 ...MUCH COLDER AIR WILL SPREAD ACROSS NORTH TEXAS TONIGHT... A STRONG CANADIAN COLD FRONT WILL MOVE ACROSS NORTH TEXAS TONIGHT. TEMPERATURES WILL DROP UP TO 20 DEGREES ONCE THE FRONT PASSES AND NORTH WINDS WILL INCREASE TO 15 TO 25 MPH AND BECOME GUSTY. LOWS THURSDAY MORNING WILL RANGE FROM THE LOWER 50S OUT WEST TO THE UPPER 60S OVER THE FAR SOUTHEAST COUNTIES. CLOUDY SKIES ON THURSDAY AND GUSTY NORTH WINDS WILL KEEP TEMPERATURES FROM WARMING MORE THAN ABOUT FIVE DEGREES THROUGHOUT THE DAY. TEMPERATURES ON FRIDAY WILL BE MILDER WITH HIGHS IN THE UPPER 60S TO LOWER 70S. BY THIS WEEKEND...CLEARING SKIES...DECREASING WINDS...AND DRY CANADIAN AIR WILL YIELD TWO OF THE COOLEST MORNINGS SO FAR THIS SEASON WITH LOWS FRIDAY AND SATURDAY RANGING FROM THE MID 40S TO THE MID 50S. SOME LOWER 40S MAY OCCUR IN THE NORMALLY COLDER AREAS OF THE WESTERN AND NORTHERN COUNTIES. 75
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 11:23 AM CDT | Flash Flood Warning | FWD | Young | 4 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.